Hail, Brunswick
- When
- July 12, 12:57 PM EST
- Where
- Brunswick County, Maco
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.283, -78.150
Penny size hail was reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 12, 9:20 AM EST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1020 AM EDT SAT JUL 12 2003 WEAK DISTURBANCE EVIDENT ON WV IMAGERY MOVING BY THIS MORNING. IN ITS WAKE...DRIER AIR EXPECTED TO FILTER ACROSS REGION. WILL KEEP A SLIGHT CHANCE FOR DEVELOPMENT OF CONVECTION ALONG SEABREEZE BOUNDARY AND POSSIBLY ALONG OUTFLOW BOUNDARIES LEFT OVER FROM EARLY MORNING ACTIVITY. MARINE: CURRENTLY WIND AND SEAS BELOW SMALL CRAFT ADVISORY THRESHOLD AND TREND FOR SEAS SHOULD BE MODESTLY DOWNWARD THROUGH THE AFTERNOON. THEREFORE WILL DROP ADVISORIES WITH THIS PACKAGE BUT WILL POST EXERCISE CAUTION BANNER WITH 3 FT NEAR SHORE TO 4 TO 5 FT FURTHER OFFSHORE WITH WIND WAVE PERIOD LESS THAN 7 SEC. WINDS FROM SW 15 TO 20 KT THIS AFTERNOON. .ILM... .NC...NONE. .SC...NONE. DIGIORGI
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-121400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 500 AM EDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE SOUTH FACING BEACHES. PERSISTENT ONSHORE WIND MAY HELP TO GENERATE RIP CURRENTS ALONG THE BRUNSWICK COUNTY COAST. A RIVER FLOOD WARNING IS IN EFFECT FOR THE GREAT PEE DEE RIVER. SEE THE LATEST RIVER FLOOD STATEMENT ISSUED BY THE NWS WILMINGTON NC FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KREITNER
NCZ097-099>101-SCZ034-121835- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 135 PM EDT SAT JUL 12 2003 ...STRONG THUNDERSTORMS WERE DEVELOPING OVER HORRY COUNTY AND COASTAL SOUTHEAST NORTH CAROLINA. AT 130 PM EDT...A BROKEN LINE OF THUNDERSTORMS WAS CONTINUING TO DEVELOP ALONG THE COAST FROM THE COAST OF PENDER COUNTY TO 8 MILES EAST OF MYRTLE BEACH. THE STRONGEST STORMS AT THIS TIMES WERE 2 MILES NORTH OF BOLIVIA AND 6 MILES SOUTHWEST OF CONWAY. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 20 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL... WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP: 7
The Wilmington radar (KLTX), 42 km away, was scanning. The volume nearest the first event began at 17:56 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5373995.